Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viread has caused bone damage
Jul 3, 2002

I recently read my package insert for viread. "Viread has caused bone damage in animals. It has not caused it in humans up to one year" If I've been on it now for over a year, what kind of bone damage am I prone to? Should I stop the drug?

Response from Dr. Henry

To date (1-3 years of data) tenofovir has been safe as far as bone toxicity. Its cousin drug adefovir for sure caused some bone problems (usually NOT severe). The bone problems to watch for are demineralization= osteoporosis. Osteoporosis may be more common in HIV infected persons--a hot topic at the moment with data still limited. If you are concerned you could get a DEXA scan to check for bone density and make sure your blood Ca and Mg levels are OK. Those types of bone problems usually develop slowly so there is no need to consider stopping your medication. KH



Previous
doctors diagnose depression for physical side-effects of anti-retrovirals
Next
T-20 and the Lumps

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement